Alert archive / Georgia / Tornado Warnings in 1999
Tornado Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at May 6, 1999, 10:18 PM EDT for Turner County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 1999, 10:18 PM EDT (02:18 UTC)
- Expired
- May 6, 1999, 10:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Turner County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KTLH 070217 RRA TORTLH GAC287-070245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1018 PM EDT THU MAY 6 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... TURNER COUNTY IN SOUTH CENTRAL GEORGIA * UNTIL 1045 PM EDT * AT 1016 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATED A DEVELOPING TORNADO JUST WEST OF ASHBURN... MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... ASHBURN BY 1025 PM EDT THIS TORNADO IS LIKELY OBSCURED BY HEAVY RAIN AND MAY NOT BE VISIBLE. GO TO A PLACE OF SAFETY IMMEDIATELY. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT WHEN THEY ARE DIIFICULT TO RECOGNIZE. SEEK REFUGE IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 6, 8:30 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 6, 8:30 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 830 PM EDT THU MAY 6 1999 VERY ACTIVE EVENING AND WE ARE EARNING OUR PAY...SO I WILL BE BRIEF (FOR ME). VERY SLOW MOVING SQUALL LINE OF VERY STRONG-SEVERE THUNDERSTORMS AND TORRENTIAL RAIN...AND SEVERAL TORNADOS DEVELOPING THIS LATE AFTERNOON AND EVENING IN AN AREA OF VERY HUMID SLY GULF INFLOW AND VERY UNSTABLE AIRASS. SEVERE WEATHER FOCUSED ACROSS SW/SC GEORGIA IN VICINITY OF OUTFLOW BOUNDARY DRIFTING SEWD. WITH MEAN H7-H5 FLOW SWLY...STORMS TRAINING NEWD THUS MAJOR FOCUS NEWD ALONG LINE FROM MITCHELL TO COLQUITT TO WORTH AND TIFT COUNTIES AND SHUD CONT SIMILIAR TRAJECTORY INTO LATE EVENING. PLEASE SEE VARIOUS LOCAL SVR/TOR/SVS/FFS PRODUCTS FOR MORE DETAILS. OF CONCERN ALSO IS FLOODING POTENTIAL FOR SE ALA-SW GA. DOPPLER RAINFALL ESTIMATES IMPRESSIVE...6 INCHES STORM TOTAL AND 3-31/2 INCHES LAST 3 HOURS. HOWEVER NO REPORTS OF FLOODING. ANOTHER CONCERN IS CONTINUED SE DRIFT OF OUTFLOW AND SEA BREEZE BOUNDARY INTERACTION ALONG MAINLY EXTREME ERN PANHANDLE AND BIG BEND COASTAL SECTIONS TOWARDS MIDNIGHT. OTHERWISE COLD FRONT FROM EXTREME ERN OHIO THRU MISS CONTS TO MOVE SLOWLY ESE...PER SATELLITE IT SHUD WEAKEN OVERNIGHT AND INTO SATURDAY...BUT PROVIDE ENUF LIFT FOR CHANCE OF SHOWERS AND TSTMS SAT AFTERNOON. BLOCK
In the hours before
Local storm report, May 6, 5:01 PM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 PM EDT THU MAY 06 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM DAKOTA GA 1.75 INCH HAIL
05/06/99 TURNER GOLFBALL SIZED HAIL
REPORTED BY COUNTY EMA.The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:05 PM EDT | Severe Thunderstorm Warning | TAE | Tift, Worth | 35 min |
| May 6, 8:38 PM EDT | Severe Thunderstorm Warning | TAE | Irwin, Tift | 32 min |
| May 7, 5:07 AM EDT | Tornado Warning | TAE | Colquitt | 33 min |
| May 7, 5:07 AM EDT | Tornado Warning | TAE | Miller | 33 min |
Nearby
Tornado Warnings in Georgia, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.